MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra sheath, an angio-catheter, and a guidewire.During the procedure, the benchmark was advanced through a sheath and resistance was encountered while advancing the benchmark through the aorta.While removing the benchmark, the physician inadvertently broke the benchmark at the proximal end while retracting it through the hub of the sheath.However, the benchmark remained intact and was completely removed from the patient by hand.The procedure was completed using another benchmark and the same non-penumbra sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a fracture.Evaluation revealed a kink and yield marks distal to the fractured location.This indicated that the device was likely kinked prior to the fracture.If the benchmark is retracted at an angle, damage such as kinks and subsequent fracture may occur.Based on the reported event, this damage likely occurred during retraction of the catheter through the hub of the sheath.Further evaluation of the device revealed ovalization on the distal shaft.The root cause of this damage could not be determined; however, this damage likely contributed to the reported resistance experienced during advancement.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16080683
Report Number3005168196-2022-00601
Device Sequence Number15026374
Product Code DQY
UDI-Device Identifier00814548014012
UDI-Public814548014012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Catalogue NumberBMK6F105
Device Lot NumberF00001772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/30/2022
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005